Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 292, NWS Louisville, KY

May 26, 2011Clinton County, Cumberland County, Russell County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2011, 1:08 AM CDT for Clinton County, Cumberland County, Russell County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 1:08 AM CDT (06:08 UTC)
Expired
May 26, 2011, 1:45 AM CDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, KY, Cumberland County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 141 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 8:33 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1870 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
1.5
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WUUS53 KLMK 260608
SVRLMK
KYC053-057-207-260645-
/O.NEW.KLMK.SV.W.0292.110526T0608Z-110526T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
108 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 145 AM CDT

* AT 100 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GREEN GROVE...MOVING
  NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  JAMESTOWN...
  LONG BOTTOM AND MANNTOWN...
  SEWELLTON AND ROWENA...
  MIDDLETOWN AND RUSSELL COUNTY AIRPORT...
  WHITTLE AND KARLUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3681 8539 3713 8501 3711 8497 3711 8492
      3706 8492 3699 8485 3694 8492 3695 8494
      3692 8497 3686 8507 3684 8507 3684 8505
      3682 8504 3668 8523
TIME...MOT...LOC 0608Z 226DEG 45KT 3681 8523
WIND...HAIL 60MPH 0.75IN

$$

RS
2 follow-up statements
403 
WWUS53 KLMK 260635
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM CDT THU MAY 26 2011

KYC053-057-207-260645-
/O.CON.KLMK.SV.W.0292.000000T0000Z-110526T0645Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
135 AM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR NORTHERN CLINTON...NORTHEASTERN CUMBERLAND AND RUSSELL
COUNTIES...

AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ONO...MOVING NORTHEAST 
AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. 
ANOTHER SEVERE THUNDERSTORM WAS DEVELOPING NEAR DECIDE...AARON...AND 
SEVENTY SIX.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF NORTHEASTERN CUMBERLAND...NORTHERN CLINTON
  AND RUSSELL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3681 8539 3713 8501 3711 8497 3711 8492
      3706 8492 3699 8485 3694 8492 3695 8494
      3692 8497 3686 8507 3684 8507 3684 8505
      3682 8504 3668 8523
TIME...MOT...LOC 0634Z 226DEG 45KT 3703 8494
WIND...HAIL 60MPH 0.75IN

$$

RS
602 
WWUS53 KLMK 260644
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 AM CDT THU MAY 26 2011

KYC053-057-207-260654-
/O.EXP.KLMK.SV.W.0292.000000T0000Z-110526T0645Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
144 AM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLINTON...
NORTHEASTERN CUMBERLAND AND RUSSELL COUNTIES WILL EXPIRE AT 145 AM
CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3681 8539 3713 8501 3711 8497 3711 8492
      3706 8492 3699 8485 3694 8492 3695 8494
      3692 8497 3686 8507 3684 8507 3684 8505
      3682 8504 3668 8523
TIME...MOT...LOC 0644Z 226DEG 45KT 3712 8483

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:37 AM CDT, 31 minutes earlier.

Area forecast discussion, May 26, 12:37 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 AM EDT THU MAY 26 2011

...UPDATED AVIATION DISCUSSION...

.MESOSCALE UPDATE...

HAVE GONE AHEAD AND CUT ANOTHER COUPLE OF ROWS OF COUNTIES OUT OF
THE WATCH.  GENERALLY EVERYTHING WEST OF INTERSTATE 65 IS OUT OF THE
WATCH.  THOUGH WE HAVE NOT CLEARED HARDIN AND BULLITT JUST YET AS
STRONG STORMS ARE STILL MOVING THROUGH THAT REGION.

STRONG LINE OF THUNDERSTORMS CONTINUES TO MARCH EASTWARD ACROSS THE
FORECAST AREA THIS EVENING.  OVERALL THE LINE HAS SLOWED A BIT AS
THE GUST FRONT HAS RUN OUT AHEAD ESPECIALLY IN THE NORTHEAST
SECTIONS.  IN THE TRAILING STRATIFORM...A VIVID LIGHTNING SHOW IS
TAKING PLACE.  HEAVY CONVECTION CONTINUES FROM FRANKFORT SOUTH
THROUGH BARDSTOWN.  THIS ACTIVITY WILL CONTINUE EAST AND IMPACT THE
LEXINGTON METRO AREA SHORTLY.  THOUGHT IT WOULD BE IN THERE BY
NOW...BUT WITH THE SLOWING OF THE LINE...MY TIMING IS A BIT OFF.
NONETHELESS...TORRENTIAL RAINS...WIND GUSTS OF 45-50 MPH AND A VIVID
LIGHTNING SHOW WILL MOVE THROUGH THE BLUEGRASS REGION IN THE NEXT
FEW HOURS.

FURTHER SOUTH...FROM LARUE COUNTY SOUTH TOWARD THE KY
BORDER IS WHERE WE STILL HAVE OUR LINE OF STRONGEST AND SEVERE
STORMS.  THIS HAS CERTAINLY EVOLVED INTO A WIND DAMAGE THREAT AT
THIS TIME...BUT STILL CAN NOT RULE OUT AN ISOLATED TORNADO DURING
THE OVERNIGHT HOURS ESPECIALLY DOWN STATE.

BACK EDGE OF THE PRECIPITATION IS ABOUT 40 MILES WEST OF
LOUISVILLE.  HOWEVER...THE LOW-LEVEL JET IS IS STILL TRYING TO KICK
UP SOME MORE CONVECTION OVER TOWARD OWENSBORO. WILL KEEP AN EYE ON
IT...BUT FEEL THAT THE ATMOSPHERE IS PRETTY WORKED OVER IN THAT AREA.

.SHORT TERM (TONIGHT AND THURSDAY)...

...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA
TONIGHT...

STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL
INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT
HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES.

FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W
NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO
ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE
STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A
FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS
COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS
UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL
GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH
THE AFTERNOON HOURS.

SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY
GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN
MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT
CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT
AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL
STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS
INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD
CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES
GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL
SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY
BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK
SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT
MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES
OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND
DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST
CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS
LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS
DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL
(TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED
TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG
LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL
GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE
FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS.

CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION
UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN
PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR
SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR
ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE.

FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN
THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND
THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA
TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR
AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF
I-65 THURSDAY AFTERNOON.

CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW
70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK
WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS
DISCUSSION WILL BE NECESSARILY SHORT.

ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY
EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE
FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE
SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID
WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY
NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A
FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE
WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSTLY
HOT AND DRY WEATHER.

AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO
MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION (06Z TAF ISSUANCE)...

CONDITIONS AT KSDF AND KBWG WILL SLOWLY IMPROVE OVER THE NEXT FEW
HOURS AS CONVECTION MOVES OFF TO THE EAST.  EXPECT CONVECTION TO END
AT KBWG AND KSDF BY 26/08Z.  HOWEVER...MODEL GUIDANCE SUGGESTS THAT
CIGS WILL LIKELY LOWER TO MVFR LEVELS BY 26/12Z.  THESE LOW CLOUDS
SHOULD LIFT DURING THE MORNING WITH SCATTERED SHOWERS EXPECTED TO
DEVELOP AROUND KSDF/KBWG BY 26/16Z.

OVER AT KLEX...GUST FRONT HAS ALREADY MOVED THROUGH THE TERMINAL.
HEAVY CONVECTION IS STILL WEST OF THE TERMINAL AND SHOULD BE
ENTERING IT BY 26/06Z.  EXPECT A TEMPORARY DROP TO IFR VSBYS DUE TO
THUNDERSTORMS AND HEAVY RAIN BETWEEN 26/06-08Z.  CONVECTION SHOULD
SUBSIDE AT KLEX BY 26/09Z.  HOWEVER...MORE REDEVELOPMENT IS EXPECTED
BY THU AFTERNOON AS BOTH THE UPPER AND SFC LOW MOVE TOWARD THE
REGION.  WILL TRY TO FURTHER REFINE THE TAFS A BIT MORE FOR THE LATE
THU MORNING/AFTERNOON WITH THE 26/12Z TAF ISSUANCE.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......13
AVIATION.......MJ
Hazardous weather outlook, May 26, 12:00 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
100 AM EDT THU MAY 26 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
100 AM EDT THU MAY 26 2011 /1200 AM CDT THU MAY 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT FOR
PORTIONS OF KENTUCKY...GENERALLY EAST OF INTERSTATE 65.

AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD ACROSS THE OUTLOOK AREA OVERNIGHT.  WIND GUSTS WITHIN THIS
LINE OF STORMS WILL LIKELY EXCEED 60 MPH.  IN ADDITION...SOME HAIL
AND ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT
OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO
TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A
WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER
FATALITIES OCCUR LATE AT NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER
STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME
SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM.

HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX
READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE
90S...AND ON TUESDAY MAY SURPASS 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY.

MJ/AL/13

In the hours before

Local storm report, May 25, 11:58 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1258 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     AUSTIN                  36.82N  86.02W
05/26/2011                   BARREN             KY   EMERGENCY MNGR

            SEVERAL TREES DOWN

&&

EVENT NUMBER LMK1100824

RL
Special weather statement, May 26, 12:04 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 AM EDT THU MAY 26 2011

KYZ035>037-039>043-045>048-054-055-260600-
ANDERSON-BOURBON-BOYLE-FAYETTE-FRANKLIN-HARRISON-JESSAMINE-MARION-
MERCER-NELSON-NICHOLAS-SCOTT-WASHINGTON-WOODFORD-
104 AM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
FRANKFORT TO 9 MILES EAST OF HODGENVILLE...AND MOVING NORTHEAST AT 40
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  VERSAILLES...
  THOROUGHBRED ACRES...
  SUTERVILLE AND JOSEPHINE...
  DOUBLE CULVERT AND PORTER...
  DAVIS AND SADIEVILLE...
  CONNERSVILLE AND BRECKINRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3755 8501 3755 8505 3750 8506 3752 8550
      3756 8552 3753 8558 3755 8562 3835 8482
      3836 8474 3851 8455 3851 8451 3854 8449
      3854 8444 3857 8442 3858 8423 3848 8416
      3844 8403
TIME...MOT...LOC 0503Z 270DEG 52KT 3836 8482 3762 8554

DK
Local storm report, May 26, 12:16 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
116 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     4 WNW FINCHVILLE        38.16N  85.38W
05/25/2011  M61 MPH          SHELBY             KY   MESONET

            MEASURED AT THE SHELBY COUNTY MESONET SITE.

&&

EVENT NUMBER LMK1100825

RJS
Local storm report, May 26, 12:40 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
140 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     TSTM WND DMG     RUSSELLVILLE            36.84N  86.89W
05/25/2011                   LOGAN              KY   EMERGENCY MNGR

            TREES AND POWER LINES DOWN THROUGHOUT LOGAN COUNTY

&&

EVENT NUMBER LMK1100826

RL
Special weather statement, May 26, 12:44 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 AM EDT THU MAY 26 2011

KYZ055>057-066-067-075>078-081-082-260645-
ADAIR-BOYLE-CASEY-CLINTON-CUMBERLAND-GARRARD-LINCOLN-MADISON-
METCALFE-MONROE-RUSSELL-
1244 AM CDT THU MAY 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND STRONG
WINDS WILL MOVE ACROSS THE SOUTHERN BLUEGRASS AND LAKE CUMBERLAND AREAS...

AT 137 AM EDT/1237 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
HARRODSBURG TO 12 MILES EAST OF LEBANON TO 11 MILES NORTHEAST OF
COLUMBIA TO COLUMBIA...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LIBERTY...
  STANFORD...
  LANCASTER...
  JAMESTOWN...
  DANVILLE...
  TANBARK AND LITTRELL...
  DAVISTOWN AND MARCELLUS...
  MARKSBURY AND BOURNE...
  THREE FORKS AND HOBART...

THESE STORMS WILL AFFECT MUCH OF INTERSTATE 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3661 8562 3702 8550 3718 8513 3751 8506
      3771 8483 3772 8472 3777 8472 3758 8423
      3751 8427 3753 8435 3747 8438 3747 8446
      3734 8451 3736 8457 3711 8492 3706 8492
      3699 8485 3686 8507 3677 8501 3662 8500
TIME...MOT...LOC 0542Z 297DEG 27KT 3770 8481 3751 8499
          3717 8509 3702 8527

JSD
Special weather statement, May 26, 12:58 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
158 AM EDT THU MAY 26 2011

KYZ036-037-041>043-048-049-056-057-260645-
BOURBON-CLARK-FAYETTE-GARRARD-HARRISON-JESSAMINE-MADISON-NICHOLAS-
SCOTT-
158 AM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF WILLIAMSTOWN TO THOROUGHBRED ACRES TO 6 MILES SOUTHWEST OF
NICHOLASVILLE...AND MOVING EAST AT 60 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  DUNBAR HIGH SCHOOL...
  BRYAN STATION...
  KELAT AND ANTIOCH...
  SUNRISE AND WHITES...
  DULUTH AND DREYFUS...
  PANOLA AND ELLISTON...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3830 8385 3812 8408 3793 8398 3784 8401
      3782 8412 3781 8410 3769 8409 3764 8413
      3757 8410 3756 8418 3777 8472 3813 8450
      3851 8453 3854 8444 3857 8442 3858 8422
      3848 8416 3843 8395 3837 8391 3834 8384
TIME...MOT...LOC 0558Z 261DEG 50KT 3850 8440 3815 8438
          3781 8457

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade38 min
May 25, 8:58 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio47 min
May 25, 9:34 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade41 min
May 25, 9:37 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Ohio38 min
May 25, 10:01 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble29 min
May 25, 10:09 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Ohio, Warren36 min
May 25, 10:15 PM CDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more45 min
May 25, 10:19 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more26 min
May 25, 10:29 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble46 min
May 25, 10:38 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson37 min
May 25, 10:44 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren31 min
May 25, 10:46 PM CDTSpecial Weather StatementLMKGrayson, Hardin, Larue, Nelson29 min
May 25, 10:49 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more41 min
May 25, 10:54 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren36 min
May 25, 11:00 PM CDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Logan, Simpson, Warren45 min
May 25, 11:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more27 min
May 25, 11:44 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Larue, Metcalfe31 min
May 25, 11:55 PM CDTSpecial Weather StatementLMKMonroe35 min
May 26, 12:02 AM CDTSevere Thunderstorm WarningLMKAdair, Green, Larue, Marion, Metcalfe, Nelson and 2 more28 min
May 26, 12:04 AM CDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more56 min
May 26, 12:22 AM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Marion, Mercer and 2 more23 min
May 26, 12:44 AM CDTSpecial Weather StatementLMKAdair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more61 min
May 26, 12:58 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more47 min
May 26, 11:34 AM CDTSpecial Weather StatementLMKTrimble26 min
May 26, 12:26 PM CDTSpecial Weather StatementLMKHenry, Shelby34 min
May 26, 1:40 PM CDTSpecial Weather StatementLMKFranklin50 min
May 26, 2:06 PM CDTSpecial Weather StatementLMKCumberland, Monroe39 min
May 26, 2:09 PM CDTSpecial Weather StatementLMKAnderson, Woodford51 min
May 26, 2:29 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe46 min
May 26, 2:49 PM CDTSpecial Weather StatementLMKScott41 min
May 26, 3:09 PM CDTSpecial Weather StatementLMKHarrison51 min
May 26, 3:11 PM CDTSpecial Weather StatementLMKCasey49 min
May 26, 3:19 PM CDTSpecial Weather StatementLMKClinton26 min
May 26, 3:20 PM CDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln40 min
May 26, 3:22 PM CDTSpecial Weather StatementLMKNicholas38 min
May 26, 4:01 PM CDTSpecial Weather StatementLMKClark, Garrard, Madison29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.